# SDR 97ZZZX618

- Difficulty date: January 8, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9642F
- Make and model: Cessna 208
- Aircraft serial: 20800110
- System (JASC): 2612 · Fire Detection
- Part: Detector Loop
- Condition: Chafed
- Location: Eng Case
- Stage of operation: TX
- Nature of condition: N
- Precautionary procedure: E

## Discrepancy

WHILE BACK TAXIING PRIOR TO TAKEOFF, THE PILOT WAS ALERTED OF AN 'ENGINE FIRE' ANNUNCIATOR ALARM.  THE ENGINE WAS IMMEDIATELY SHUT DOWN AND ALL PASSENGERS EVACUATED SAFELY.  MAINTENANCE PERSONNEL FOUND NO EVIDENCE INDICATING THERE WAS A FIRE PRESENT. THE AIRCRAFT RETURNED TO THE MAINTENANCE BASE FOR A DETAILED INSPECTION OF THE DETECTION SYSTEM.  IT WAS DISCOVERED THAT PORTION OF THE FIRE DETECTION LOOP WAS CHAFED AGAINST THE ACCESSORY CASE ALLOWING IT TO TOUCH GROUND AND GIVING A FALSE INDICATION OF ENGINE FIRE.
